Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having severe joint pain after exposure to poison. Taking steriods. Recommend?

My 24 y.o. son developed severe joint pain 8 months ago . The onset begain after his involvement in clearing some land with known exposure to poision sumac and ticks. Prior to this very progessive onset, he was very physically healthy and worked out regularly. There is no family hx of RA. By Dec. he was walking on a cane. He is currently taking steroids and is doing somewhat better for the moment. He has seen several doctors who want to put him on chemotherapy . We are researching alernatives. We have also read some articles which indicate qluten allergies may cause similar symptons. Any thoughts or recommendations?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Diabetologist 's  Response

The history is very significant because the joint pain started after cleaning areas infested with ticks.
It may be a tick borne infections like Lyme's disease.
The symptoms clinically correlate very well with the disease.
Consult your doctor and request for relevant blood test to rule out the disease.
Chemotherapy is the treatment of choice for Lyme's disease.
If you think in terms of gluten allergy them avoid food containing it and see whether the symptoms improve.
Answered: Sat, 7 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor